Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 178, NWS Jackson, KY

July 19, 20128 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2012, 9:29 PM EDT for 8 counties in Kentucky. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 9:29 PM EDT (01:29 UTC)
Expired
Jul 19, 2012, 10:30 PM EDT
In force
61 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 140 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 9:53 PM EDTTSTM WND DMGNancy, KYONE TREE DOWN ON WEST HIGHWAY 80
Jul 19, 10:02 PM EDTTSTM WND DMGBronston, KYONE TREE DOWN ON TWIN RIVERS DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2853 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS53 KJKL 200129
SVRJKL
KYC109-121-125-147-199-203-231-235-200230-
/O.NEW.KJKL.SV.W.0178.120720T0129Z-120720T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1030 PM EDT

* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CAMP WILDCAT TO BLOSS TO
  SCIENCE HILL TO 12 MILES WEST OF LIBERTY TO 20 MILES NORTHWEST OF
  RUSSELL SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...LONDON...BARBOURVILLE...MONTICELLO...WILLIAMSBURG...
  HAZEL PATCH...HOGUE...SHOPVILLE...VICTORY...BILLOWS...WOOD CREEK
  LAKE...OAKLEY...STAB...HARE...MAGNUM...CARMICHAEL...POINTER...EAST
  BERNSTADT...BENT AND BERNSTADT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3725 8471 3728 8441
      3735 8415 3682 8378 3675 8396 3672 8428
      3678 8475 3679 8502 3684 8507 3686 8507
TIME...MOT...LOC 0129Z 326DEG 25KT 3725 8419 3720 8434
          3718 8466 3725 8513 3723 8535
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
890 
WWUS53 KJKL 200208
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1008 PM EDT THU JUL 19 2012

KYC109-200218-
/O.CAN.KJKL.SV.W.0178.000000T0000Z-120720T0230Z/
JACKSON KY-
1008 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3724 8473 3719 8438
      3730 8413 3682 8378 3675 8396 3672 8428
      3678 8475 3679 8502 3684 8507 3686 8507
TIME...MOT...LOC 0208Z 341DEG 25KT 3698 8396 3693 8411
          3691 8443 3698 8490

$$

KYC121-125-147-199-203-231-235-200230-
/O.CON.KJKL.SV.W.0178.000000T0000Z-120720T0230Z/
KNOX KY-MCCREARY KY-PULASKI KY-ROCKCASTLE KY-WAYNE KY-WHITLEY KY-
LAUREL KY-
1008 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAUREL...
NORTHERN WHITLEY...NORTHERN WAYNE...SOUTH CENTRAL ROCKCASTLE...
PULASKI...NORTHERN MCCREARY AND WESTERN KNOX COUNTIES UNTIL 1030 PM
EDT...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP 
TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
TUTTLE TO CORBIN TO GREENWOOD TO 6 MILES WEST OF NAOMI...MOVING 
SOUTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARBOURVILLE...MONTICELLO...WILLIAMSBURG...GRAY...WOODBINE...
  KIDDER...MILL SPRINGS...BERTHA STATION...JARVIS...ROSSLAND...
  GREENWOOD...DEERING...GARRICH...ARKLE...BETSEY...FABER...WILTON...
  YOUNGS CREEK...BENTLEY STATION AND LOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3724 8473 3719 8438
      3730 8413 3682 8378 3675 8396 3672 8428
      3678 8475 3679 8502 3684 8507 3686 8507
TIME...MOT...LOC 0208Z 341DEG 25KT 3698 8396 3693 8411
          3691 8443 3698 8490
WIND...HAIL 60MPH <.50IN

$$

HAL
989 
WWUS53 KJKL 200230
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1030 PM EDT THU JUL 19 2012

KYC121-125-147-199-203-231-235-200240-
/O.EXP.KJKL.SV.W.0178.000000T0000Z-120720T0230Z/
KNOX KY-MCCREARY KY-PULASKI KY-ROCKCASTLE KY-WAYNE KY-WHITLEY KY-
LAUREL KY-
1030 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR LAUREL...NORTHERN WHITLEY...
NORTHERN WAYNE...SOUTH CENTRAL ROCKCASTLE...PULASKI...NORTHERN
MCCREARY AND WESTERN KNOX COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 3692 8496 3696 8495 3696 8490 3699 8485
      3705 8491 3712 8491 3724 8473 3719 8438
      3730 8413 3682 8378 3675 8396 3672 8428
      3678 8475 3679 8502 3684 8507 3686 8507
TIME...MOT...LOC 0208Z 341DEG 25KT 3698 8396 3693 8411
          3691 8443 3698 8490

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:11 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 19, 8:11 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT THU JUL 19 2012

.UPDATE...
ISSUED AT 811 PM EDT THU JUL 19 2012

UPDATED TO REMOVE WATCH FROM OUR NE COUNTIES. HAVE ALSO LOWERED
PRECIP COVERAGE THIS EVENING IN OUR N AND E WHERE CONVECTION HAS
ALREADY BLOWN THROUGH AND LEFT A STABILIZED AIR MASS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 252 PM EDT THU JUL 19 2012

SHOWERS AND THUNDERSTORMS PUSHING THRU NORTHERN KENTUCKY GENERALLY
NORTH OF THE MOUNTAIN PARKWAY. MODELS INDICATING THE BEST ACTIVITY
SHOULD BE THERE WITH NUMEROUS STORMS SOUTH OF THIS AREA. CURRENT
ACTIVITY SOUTH OF THE MOUNTAIN PARKWAY IS ISOLATED BUT THE AIR MASS
IS PRIMED AND READY AS SOON AS DAYTIME HEATING CAN PUSH TEMPERATURES
PAST CONVECTIVE INITIATION. ONCE THE FIRST STORM OCCUR...EXPECT
OUTFLOWS TO RAPIDLY EXPAND THE AREA OF COVERAGE. AREA OF LOW PRESSURE
PUSHING ACROSS THE UPPER OHIO RIVER VALLEY IS DRAGGING A COLD FRONT
INTO THE COMMONWEALTH. EXPECT ANY RANDOM ACTIVITY TO BECOME MORE
ORGANIZED WITH THE INFLUENCE OF THE FRONT. COLD FRONT APPEARS TO BE
PROGRESSIVE AND SHOULD BE THRU THE AREA BY MIDNIGHT FRIDAY NIGHT WITH
MOST OF THE ACTIVITY CROSSING THE HIGH COUNTRY INTO THE VALLEYS OF
TN/VA/WV. MAY SEE A FEW LINGERING SHRA IN THE FAVORED UPSLOPE REGION
OF BLACK MOUNTAIN FOR A BIT AFTER MIDNIGHT BUT RAINFALL WILL BE LIGHT.
BLOCKING BERMUDA HIGH WILL FORCE THE LOW PRESSURE UP THE EASTERN
SEABOARD AND WILL HANG THE FRONT OVER SRN TENN.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 258 PM EDT THU JUL 19 2012

LONG TERM FCST LOOKS TO START QUIETLY BUT THE UPPER AIR TRANSITIONS
INTO NORTHWEST FLOW WITH NUMEROUS SHORT WAVES TRACKING OUT OF THE NRN
PLAINS TOWARDS ERN KY. TIMING OF EACH SHORT WAVE WILL BE PROBLEMATIC
AND WILL KEEP POPS MORE GENERIC UNTIL A CLEARER PICTURE BECOMES
EVIDENT. MODELS IN GOOD AGREEMENT THAT HIGH PRESSURE WILL BUILD INTO
THE SRN PLAINS AT 50H AND THEN EASE TO THE LOWER MISS VALLEY. THIS
WILL FORCE MORE OF THE SHORT WAVE ENERGY FROM THE NORTHWEST FLOW
FARTHER NORTH WITH MOST OF THE ENERGY CROSSING THRU THE MIDWEST CORN
BELT NORTH OF THE OHIO RIVER. STILL ENOUGH ENERGY AND WARM...MOIST
CONDITIONS IN ERN KY TO KEEP THE THREAT OF STORMS...EVEN IF LOW
CHANCE...IN THE FCST. EXPECT MOST ACTIVITY TO BE DIURNAL WITH
AFTERNOON HEATING THE PRIMARY TRIGGER FOR CONVECTION.

WITH NORTHWEST FLOW DOMINATING...EXPECT HIGH TEMPS TO START NEAR
NORMAL AND THEN SLOWLY CLIMB AS THE WEEK PROGRESSES WITH THE BUILDING
HIGH PUSHING INTO THE OH/TN VALLEYS. BY MID WEEK HIGHS WILL CLIMB TO
NEAR 90 BUT THEN SHOULD NOT CLIMB MUCH HIGHER AS AFTERNOON CONVECTION
WILL STALL THE CLIMBING MERCURY. OVERNIGHT LOWS WILL REMAIN CONSTANT
IN THE LOWER 70S AS THE DEWPOINT TEMPS WILL CONSTRICT THE DROPPING
TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 802 PM EDT THU JUL 19 2012

VFR PRESENT AT ALL TERMINALS AT ISSUANCE...HOWEVER ANOTHER ROUND OF
TSTMS OVER CNTRL KY IS ON PACE TO CLIP SME AND POSSIBLY LOZ AROUND
THE 02-04Z WINDOW WITH TEMPORARY IFR CONDITIONS OR WORSE IN HEAVY
RAIN. CIGS ARE EXPECTED TO THIN OUT AFTER 04Z...SETTING UP A
POTENTIAL FOR FOG AT ALL TERMINALS BY 06-08Z WITH CIGS AND VSBYS
POTENTIALLY DROPPING BELOW A/P MINS. OTHERWISE...VFR WILL RETURN
AFTER 12Z BUT SCT TSTMS ARE EXPECTED TO DEVELOP AGAIN BY LATE
MORNING AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD...WITH TEMPO
IFR CONDITIONS POSSIBLE AGAIN IN AND AROUND ANY STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ079-080-083>088-
107-109-110-112-113-115>120.

&&

UPDATE...HAL
SHORT TERM...DUSTY
LONG TERM....DUSTY
AVIATION...MB
Hazardous weather outlook, Jul 19, 4:05 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT THU JUL 19 2012

KYZ044-051-052-104-202315-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
405 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAIN AND
PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS
RUNNING FULL.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ050-058>060-068-069-106-108-111-114-202315-
MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-MORGAN-WOLFE-LEE-
OWSLEY-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
405 PM EDT THU JUL 19 2012

...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH
LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING
THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY MAY CONTAIN
HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW
WATER CROSSINGS RUNNING FULL.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ079-080-086>088-107-109-110-112-113-115>120-202315-
PULASKI-LAUREL-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-
KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
405 PM EDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH
LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. THERE
IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN
LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE
STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY
THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ083>085-202315-
WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG
405 PM EDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD PRODUCE
LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN
HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE
STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY
THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

DUSTY

In the hours before

Special weather statement, Jul 19, 6:24 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
624 PM EDT THU JUL 19 2012

KYZ086>088-116-117-192330-
KNOX-LESLIE-BELL-CLAY-HARLAN-
624 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT THURSDAY EVENING...

   EAST CENTRAL KNOX...
   SOUTHERN LESLIE...
   NORTHEASTERN BELL...
   SOUTHEASTERN CLAY AND
   WESTERN HARLAN.

AT 624 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDNER...OR
16 MILES NORTHEAST OF PINEVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GARDNER AROUND
630 PM EDT...SANDY FORK AROUND 640 PM EDT...WARBRANCH AROUND 645 PM
EDT...SPRUCE PINE AROUND 655 PM EDT...TACKY TOWN AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Jul 19, 6:35 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
635 PM EDT THU JUL 19 2012

KYZ069-080-086-112-114>117-192330-
LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-PERRY-BREATHITT-CLAY-
635 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT THURSDAY EVENING...

   NORTHERN KNOX...
   EXTREME SOUTHEASTERN JACKSON...
   NORTHWESTERN LESLIE...
   SOUTHERN OWSLEY...
   NORTHWESTERN PERRY...
   SOUTHWESTERN BREATHITT...
   CLAY AND
   LAUREL.

AT 635 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COWCREEK TO TRIXIE TO LITTLETON TO LESBAS TO
BERNSTADT...OR ALONG A LINE EXTENDING FROM BOONEVILLE TO 10 MILES
SOUTH OF BOONEVILLE TO MANCHESTER TO 6 MILES EAST OF LONDON TO 7
MILES WEST OF LONDON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TALBERT AROUND
640 PM EDT...MORRIS FORK AROUND 645 PM EDT...BUCKHORN AROUND 650 PM
EDT...SHOAL AROUND 655 PM EDT...KALIOPI AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Jul 19, 6:41 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT THU JUL 19 2012

KYZ087-088-117-192330-
LESLIE-BELL-HARLAN-
641 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT THURSDAY EVENING...

   SOUTH CENTRAL LESLIE...
   EXTREME EAST CENTRAL BELL AND
   HARLAN.

AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAXTER...OR
NEAR HARLAN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COXTON AROUND
645 PM EDT...GRAYS KNOB AROUND 650 PM EDT...CHEVROLET AROUND 655 PM
EDT...LENARVE AROUND 700 PM EDT...MERNA AROUND 705 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Jul 19, 7:06 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
706 PM EDT THU JUL 19 2012

KYZ068-069-079-080-200000-
PULASKI-ROCKCASTLE-LAUREL-JACKSON-
706 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800
PM EDT THURSDAY EVENING...

   SOUTHWESTERN JACKSON...
   EASTERN PULASKI...
   ROCKCASTLE AND
   NORTHWESTERN LAUREL.

AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF GUM SULPHUR...OR 6 MILES SOUTH OF LANCASTER...MOVING SOUTHEAST AT
10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GUM SULPHUR
AROUND 745 PM EDT...INDIAN LAKES PARK AROUND 750 PM EDT...BRODHEAD
AROUND 755 PM EDT...HIATT AROUND 800 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

SHALLENBERGER
Local storm report, Jul 19, 7:14 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             LONDON                  37.13N 84.08W
07/19/2012  E0.75 INCH       LAUREL             KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Jul 19, 8:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     6 N BARBOURVILLE        36.95N 83.88W
07/19/2012                   KNOX               KY   TRAINED SPOTTER

            TREES DOWN ALONG HWY 1803...NEAR JCT OF CO203 AND ALSO
            KY1304. POWER OUTAGES REPORTED AROUND THE AREA. LOCAL
            DISPATCH HAS BEEN NOTIFIED. TIME EST FROM RADAR.

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:20 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley4 hr
Jul 19, 10:29 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more61 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.